Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Skin Atrophy

A few months back, I had a very bad reaction on my face to a skincare line.  I was currently using triamcinolone for an existing exema condition in other areas of my body.  I called the nurse at my dr's office and she suggested that I use the triamcinolone cream on my face to clear up the reaction.  It worked and in the months passing as I tried to get my facial skin back to normal, I used the triamcinolone locally, on occasion if I had another outbreak on my face.  I fear that I may have skin atrophy in areas of my face now.   They look like small pits in the skin with webbing or threading skin through them. I will be seeing a dermatologist next month but I am very fearful that my condition is permanent.  Can anyone explain what I may be going through?  
9 Responses
Avatar universal
You need to phase out to just emolients,atrophy could be a problem.If there are flareups only hydrocortisone for a few days.
Avatar universal
Thank you for your feedback.  I haven't used anything other than cerave moistuizing lotion and cream.  I am swearing off all steroid based creams forever.  I am really worried that I have done permanent damage.  Do you think that the atrophy is reversable?
Avatar universal
Does recover ,not permanent.
Avatar universal
That is a relief.  Do you have any suggestions on how I can speed up the recovery process?  I really appreciate your feedback.
Avatar universal
I generally give emollients for application and let nature do the rest.Works out fine.
Avatar universal
Would you think that using a 100% cocoa butter stick to the depressed areas a helpful step to recovery?  I don't get to see the dermatologist for another couple of weeks and I would like to get a head start on the healing process.  I am also taking fish oil capsules to help with my skin health.  Are these good steps?  Any other suggestions?  
Avatar universal
Quite fine
Avatar universal
I got a sooner appointment with a different dermatology office.  I have to say I was pretty dissapointed.  She totally disregarded my concern about the skin thinning and atrophy.  I showed her the spots where I was noticing thinning and atrophy and she said that I am just fair and naturally my skin is more transparent.  She barely looked at my face up close and said that it looked like I had exema around my eye area and I needed something to clear it up.  When I tried to get her to address the clearly atrophied skin, she gave me a card for a cosmetic surgeon.  She quickly prescribed me Mimyx cream and told me I could go back to my regular skincare regime within a month after my sensitized skin felt better.  I still have an appointment with the original dermatologist in two weeks.  Do you think that I should pursue the thinness and atrophy with the next dermatologist or do you think that the Mimyx cream will clear up my worries?
Avatar universal
Best to leave the skin do the remodelling.Mimyx creme is good enough.Be reassured.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions